Skip to content
My WebMD Sign In, Sign Up
Crushing chest pains
avatar
Racer37 posted:
I get chest pains on the left side of my chest since my late teens early twenties (31now). That feel like something in my chest is being crushed or squeezed very hard. Then I dont know if Im starting to pass out or what it is but if Im standing I cant keep myself up. like my body is to heavy to hold itself. Then my vision will start to go black, and then the pain will just disappear. The only thing that will last from it is that my vision will stay kinda dark (like being in a poorly lit room), hands are tingly, and feeling somewhat exhausted. The pains last anywhere from seconds to a couple minutes tops and occur anywhere from a few times a week to a few times a year. Ive seen a few doctors for this and had xrays, holter moniter, ultra sound on the heart everything comes back normal. The only that has been found is that I have high cholesterol and a very slight leaky valve in the heart. Does anybody have any idea what this could be? My doctor said it was not heart related then sent me to a G.I. doctor and he said after doing some more test it wasnt G.I. related and that I should talk to a cardiologist. Which then my doctor said again that it wasnt heart related and that it is probably just heart burn and left it at that.

Im 31 years old, 6'1" tall, weigh 210, exercise 3-4 times a week and have no family history of heart issues.
Reply
 
avatar
billh99 responded:
See the cardiologist.

First of all the expert might see small details in the EKG that can be indicative.

Also the Holter is limited to 24/48 hrs.

There is also a event recorder that can be used for long periods. And if needed a loop recorder that is slipped under the skin to record heart rates for months.

The vision blacking out is certainly a symptom that needs checking out.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
13 of 15 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center